Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On convergence of numerical schemes for
hyperbolic conservation laws with
stiff source terms


Author: Abdallah Chalabi
Journal: Math. Comp. 66 (1997), 527-545
MSC (1991): Primary 35L65, 65M05, 65M10
DOI: https://doi.org/10.1090/S0025-5718-97-00817-X
MathSciNet review: 1397441
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We deal in this study with the convergence of a class of numerical schemes for scalar conservation laws including stiff source terms. We suppose that the source term is dissipative but it is not necessarily a Lipschitzian function. The convergence of the approximate solution towards the entropy solution is established for first and second order accurate MUSCL and for splitting semi-implicit methods.


References [Enhancements On Off] (What's this?)

  • 1. F. Benkhaldoun and A. Chalabi, Characteristic based scheme for hyperbolic conservation laws with source terms, Submitted.
  • 2. A. C. Berkenbosch, E. F. Kaasschieter, and J. H. M. Ten Thije Boonkkamp, The numerical wave speed for one-dimensional scalar conservation laws with source terms. Preprint, Dept. of Math. and Comp. Sci. Eindhoven University of Technology, (1994).
  • 3. A. Chalabi, Stable upwind schemes for hyperbolic conservation laws with source, terms, IMA J. Numer. Anal., 12 (1992), pp. 217-242. MR 93c:65108
  • 4. G. Q. Chen, C. D. Levermore and T. P. Liu, Hyperbolic conservation laws with stiff relaxation terms and entropy, Comm. Pure Appl. Math., 47, (1994) pp 787-830. MR 95h:35133
  • 5. P. Colella, A. Majda and V. Roytburd, Theoretical and numerical structure for reacting shock waves, SIAM J. Sc. Stat. Comput., 7 (1986), pp. 1059-1080. MR 87i:76037
  • 6. M. G. Crandall, A. Majda, Monotone difference approximations for scalar conservation conservation laws, Math. Comp. , 34, (1980), pp. 1-21. MR 81b:65079
  • 7. B. Engquist and B. Sjogreen, Robust difference approximations of stiff inviscid detonation waves, SIAM J. Sci. Comput., to appear.
  • 8. J. B. Goodman and R. Leveque, On the accuracy of stable schemes for 2D scalar conservation laws, Math. Comp., 45, (1985), pp. 15-21. MR 86f:65149
  • 9. S. Jin, Runge-Kutta methods for hyperbolic conservation laws with stiff relaxation terms, J. Comput. Phys., 122, (1995), pp. 51-67. MR 96g:65084
  • 10. S. Jin and C. D. Levermore, Numerical schemes for hyperbolic systems with stiff relaxation terms , J. Comput. Phys., Preprint.
  • 11. S. N. Kru\v{z}kov, First order quasi-linear equations in several independent variables, Math. USSR-Sb., 10, (1970), pp. 217-243. MR 42:2159
  • 12. J. Leveque and H. C. Yee, A study of numerical methods for hyperbolic conservation laws with stiff source terms, J. Comput. Phys., 86, (1990), pp. 187-210. MR 90k:76009
  • 13. T. P. Liu, Hyperbolic conservation laws with relaxation, Commun. Math. Phys., 108, (1987), pp. 153-175. MR 88f:35092
  • 14. A. Majda, A qualitative model for dynamic combustion, SIAM J. Appl. Math., 40, (1981), pp.70-93. MR 82j:35096
  • 15. S. Osher, Riemann solvers, the entropy condition, and difference approximations, SIAM J. Numer. Anal., 21, (1984), pp.217-235. MR 86d:65119
  • 16. R. B. Pemper, Numerical methods for hyperbolic conservation with stiff II., SIAM J. Sci. Comput., 14, (1993), pp. 824-859.
  • 17. R. Sanders, On convergence of monotone finite difference schemes with variable spatial differencing., Math. of Comp., 40, (1983), pp. 91-106. MR 84a:65075
  • 18. H. J. Schroll, A. Tveito and R. Winther, An error bound for finite difference schemes applied to a stiff system of conservation laws, Preprint 1994-3, Dept of Informatics, University of Oslo.
  • 19. H. J. Schroll and R. Winther, Finite difference schemes for conservation laws with source terms, IMA J. Numer. Anal., 16, (1996), pp. 201-215. CMP 96:10
  • 20. C. W. Shu and S. Osher, Efficient implementation of essentially non oscillatory shock capturing schemes , J. Comput. Phys. 77, (1988), pp. 439-471. MR 89g:65113
  • 21. E. Tadmor, Numerical viscosity and the entropy condition for conservative difference schemes, Math. Comp. 43 (1984), pp.369-382. MR 86g:65163
  • 22. T. Tang and Z. H. Teng, Error bounds for fractional step methods for conservation laws with source terms, SIAM J. Numer. Anal., 32,(1995), pp. 110-127. MR 95m:65155
  • 23. B. Van Leer, Towards the ultimate conservative difference schemes V. A second order sequal to Godunov's method, J. Comput. Phys., 32, (1979), pp. 101-136.
  • 24. B. Van Leer, On the relation between the upwind-differencing schemes of Godunov, Engquist-Osher and Roe, SIAM J. Sci. Stat. Comput., 5, (1984) , pp.1-19. MR 86a:65085
  • 25. J. P. Vila, Convergence and error estimates in finite volume schemes for multidimensional scalar conservation laws; II Implicit monotone schemes, Preprint (1995).
  • 26. G. B. Whitham, Linear and nonlinear waves, J. Wiley (1974). MR 58:3905

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 35L65, 65M05, 65M10

Retrieve articles in all journals with MSC (1991): 35L65, 65M05, 65M10


Additional Information

Abdallah Chalabi
Affiliation: CNRS-UMR MIP 5640 - UFR MIG Universite P. Sabatier, 118, route de Narbonne 31062 Toulouse cedex France
Email: chalabi@mip.ups-tlse.fr

DOI: https://doi.org/10.1090/S0025-5718-97-00817-X
Keywords: Conservation laws, stiff source term, Runge-Kutta method, splitting method, implicit scheme, TVD, TVB scheme, entropy solution
Received by editor(s): September 19, 1995
Received by editor(s) in revised form: March 29, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society